Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 143, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 29, 2007, 4:24 PM CDT for Jefferson County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 29, 2007, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 67 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 292125
SVRBMX
ALC073-292200-
/O.NEW.KBMX.SV.W.0143.070629T2124Z-070629T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
* UNTIL 500 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF SAYRE...OR 7 MILES WEST OF WARRIOR...AND MOVING NORTH
AT LESS THAN 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3375 8701 3377 8701 3380 8698 3384 8689
3384 8681 3370 8683 3369 8684 3370 8703
3372 8703
$$
27/SWU1 follow-up statement
000
WWUS54 KBMX 292147
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT FRI JUN 29 2007
ALC073-292200-
/O.CON.KBMX.SV.W.0143.000000T0000Z-070629T2200Z/
JEFFERSON AL-
447 PM CDT FRI JUN 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL JEFFERSON COUNTY...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARTRIDGE CROSSROADS...OR ABOUT 7 MILES SOUTHWEST OF
WARRIOR...MOVING NORTH AT LESS THAN 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3375 8701 3377 8701 3380 8698 3384 8689
3384 8681 3370 8683 3369 8684 3370 8703
3372 8703
$$
27/SWUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:57 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 29, 2:57 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT FRI JUN 29 2007 .SHORT TERM... OVER THE LAST FEW DAYS MOST LOCATIONS ACROSS CENTRAL ALABAMA HAVE RECEIVED AT LEAST A LITTLE BIT OF RAINFALL FROM SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. TODAY IS NO EXCEPTION AND OVER THE WEEKEND CHANCES LOOK EVEN BETTER FOR SIGNIFICANT RAINFALL. A WEAK COLD FRONT WILL NUDGE INTO NORTHERN ALABAMA SATURDAY IMPEDED BY THE DIRTY RIDGE CURRENTLY OVER THE AREA. PRECIPITABLE WATER WILL INCREASE GRADUALLY SATURDAY INTO SUNDAY...LIKELY EXCEEDING 2 INCHES BY SUNDAY MORNING. AS A RESULT RAINFALL WILL LIKELY BE HEAVY AT TIMES. STEERING FLOW WILL INCREASE A LITTLE...SO UNLIKE OVER THE LAST FEW DAYS...STORMS SHOULD MOVE SPREADING THE WEALTH OVER MORE AREA. TEMPERATURES WILL REMAIN WARM...BUT SLIGHTLY COOLER THAT WE ARE CURRENTLY EXPERIENCING...GENERALLY AROUND 90 DEGREES. CLOUD COVER IS EXPECTED TO BE ABUNDANT. .LONG TERM...TUESDAY THROUGH THURSDAY. LONG RANGE GFS IS RIGHT BACK WITH A DRY PATTERN THROUGH MOST OF THE PERIOD. YESTERDAYS OFF RUN WHICH HAD THE FRONT STALLING OVER THE AREA IS NO LONG OCCURRING. IT IS BACK TO PUSHING THE FRONT ACROSS THE AREA WITH HIGH PRESSURE BUILDING UP ON TUESDAY. THIS IS BASICALLY THE PATTERN THAT THE GFS HAS BEEN PREDICTING FOR THE MOST PART. THE EUROPEAN MODEL HAS BEEN MORE CONSISTENT WITH A DRY SOLUTION ALSO. THE NAM...WHICH IS BARELY SCRATCHING THE SURFACE DURING THIS TIME PERIOD KEEPS THE FRONT TO OUR NORTH. DGEX ALSO REFLECTS THIS SOLUTION OF KEEPING THE MOISTURE AROUND. LEANING WITH THE GFS/ECMWF AS THEY HAVE A BETTER TRACK RECORD IN THE LONG RANGE. HAVING SAID THAT...LOOK FOR TEMPERATURES TO REMAIN HOT DURING THE PERIOD. WENT A FEW DEGREES WARMER THAN MOS...ESPECIALLY FOR DAYTIME TEMPS. ALSO REMOVED THE SMALL POPS THAT WE HAD DURING THE PERIOD. UNFORTUNATELY...THIS PATTERN DOES NOT BODE WELL FOR OUR DROUGHT CONDITIONS. 10/ARM && .AVIATION...18Z TAF DISCUSSION. SCATTERED THUNDERSTORM ACTIVITY EXPECTED AGAIN THROUGH MAINLY 02Z. THESE THUNDERSTORMS WILL BE SLOW MOVING AND GENERALLY WILL NOT LAST AT ANY ONE LOCATION FOR MORE THAN ONE HOUR...BUT MAY OCCUR MORE THAN ONCE AT ANY GIVEN LOCATION. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH AND BRIEF HEAVY RAIN. AT THIS POINT...MENTIONED ONLY VCTS FOR THE TERMINALS WITH LACK OF CONFIDENCE ON TIMING AND DURATION. EXPECT VFR CEILINGS THE ENTIRE PERIOD. BRIEF MVFR VIS POSSIBLE TOWARD DAYBREAK BUT WILL BE SHORT LIVED. WITH HIGH PRESSURE OVERHEAD...KEPT WIND VRB05KT. && && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 90 69 89 65 / 40 50 30 40 20 ANNISTON 70 92 70 89 65 / 40 40 30 40 20 BIRMINGHAM 70 91 70 89 67 / 40 50 30 40 20 TUSCALOOSA 71 93 71 91 69 / 30 50 30 40 30 CALERA 71 92 71 91 68 / 30 50 30 40 20 AUBURN 71 92 71 91 70 / 30 40 30 40 30 MONTGOMERY 72 94 71 92 70 / 30 40 30 50 30 TROY 71 93 71 93 70 / 30 40 30 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 07/07/07
Hazardous weather outlook, Jun 29, 1:02 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT FRI JUN 29 2007 ALZ011>015-017>050-301130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 102 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 3:27 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT FRI JUN 29 2007 ALZ014-015-292100- WALKER-WINSTON- 327 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER AND WINSTON COUNTIES UNTIL 400 PM CDT... ... AT 327 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES SOUTH OF DOUBLE SPRINGS...MOVING NORTH AT LESS THAN 10 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH AND LOCALLY HEAVY RAINS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 27/SWU
Local storm report, Jun 29, 3:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST WEDOWEE 33.31N 85.49W
06/28/2007 E45 MPH RANDOLPH AL EMERGENCY MNGR
A FEW TREES AND BRANCHES WERE BLOWN DOWN NEAR WEDOWEE. A
FENCE WAS DAMAGED AND A BUILDING HAD MINOR ROOF DAMAGE.
&&
LINHARESSpecial weather statement, Jun 29, 3:47 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 347 PM CDT FRI JUN 29 2007 ALZ038-292115- CHAMBERS- 347 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 415 PM CDT... AT 347 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF FIVE POINTS TO 7 MILES SOUTHEAST OF FIVE POINTS...MOVING EAST AT 10 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jun 29, 3:48 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 PM CDT FRI JUN 29 2007 ALZ033-040-292115- DALLAS-PERRY- 348 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND PERRY COUNTIES UNTIL 415 PM CDT... ... AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF UNIONTOWN...MOVING NORTH AT LESS THAN 10 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS STRONG GUSTY WINDS OF 35 TO 45 MPH AND LOCALLY HEAVY RAINS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 27/SWU
Special weather statement, Jun 29, 4:05 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 405 PM CDT FRI JUN 29 2007 ALZ021-029-292130- CLEBURNE-RANDOLPH- 405 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH AND CLEBURNE COUNTIES UNTIL 430 PM CDT... ... AT 402 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES NORTH OF MILNER...MOVING NORTHEAST AT 5 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. OTHER THREATS INCLUDE STRONG GUSTY WIND OF 35 TO 45 MPH AND LOCALLY HEAVY RAINS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 27/SWU
Local storm report, Jun 29, 4:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL E LAFAYETTE 32.90N 85.40W
06/29/2007 E0.25 INCH CHAMBERS AL EMERGENCY MNGR
ON THE GEORGIA STATE LINE. DIME TO PENNY
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.